Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2005, 4:23 PM CST for Bond County, Montgomery County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2005, 4:23 PM CST (22:23 UTC)
- Expired
- Mar 30, 2005, 5:00 PM CST
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 115 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:55 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 302224
SVRLSX
ILC005-135-302300-
/O.NEW.KLSX.SV.W.0001.050330T2223Z-050330T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CST WED MAR 30 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 500 PM CST
* AT 419 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RENO...OR ABOUT 9 MILES WEST OF GREENVILLE...AND MOVING NORTHEAST
AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
COFFEEN
TAYLOR SPRINGS
HILLSBORO
NOKOMIS
WITT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3895 8968 3886 8949 3924 8915 3935 8913
3936 8951
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 302239
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
436 PM CST WED MAR 30 2005
ILC005-302246-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
BOND IL-
436 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST BOND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED BOND COUNTY.
LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
3937 8916 3938 8954
$$
ILC135-302300-
/O.CON.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
MONTGOMERY IL-
436 PM CST WED MAR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CST FOR
MONTGOMERY COUNTY...
AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER COFFEEN.
THE STORM WAS RACING NORTHEAST AT 50 TO 60 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
COFFEEN...IRVING...WITT...NOKOMIS...COALTON...WENONAH AND OHLMAN.
HAIL UP TO THE SIZE OF NICKELS WAS REPORTED ALONG THE
BOND-MONTGOMERY COUNTY LINE. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 8PM.
REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES...SO REMAIN ALERT.
LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
3937 8916 3938 8954
$$
TRUETT000
WWUS53 KLSX 302255
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CST WED MAR 30 2005
ILC135-302304-
/O.CAN.KLSX.SV.W.0001.000000T0000Z-050330T2300Z/
MONTGOMERY IL-
454 PM CST WED MAR 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS NOW EXITED MONTGOMERY
COUNTY.
HOWEVER...ADDITIONAL THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM.
LAT...LON 3902 8968 3903 8927 3922 8926 3924 8916
3937 8916 3938 8954
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 4:23 PM CST, 0 minutes earlier.
Area forecast discussion, Mar 30, 4:23 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
423 PM CST WED MAR 30 2005
.DISCUSSION...
INTENSE LOW PRES SYS OVR IA CONTS TO PULL NEWD TOWARDS THE WRN
GRTLKS. THE CDFNT HAS PUSHED THRU UIN AND EXTDDS TO JUST WEST OF
STL TO BTWN KPOF AND KUNO. MCON HAS INCREASED IN THE LAST FEW HRS
OVR EC MO/SW IL DUE TO BACKING SFC WNDS OVR SE MO AND SRN IL. THIS
RGN ALSO CURRENTLY HAS THE BEST LLM AND INSTABILITY IN THE CWFA.
AS A RESULT COVERAGE OF TSTRMS HAS INCREASE FM STL EWD AND ATTM
THEY ARE SHOWING INCRSGLY BTR ORGANIZATION. DP LYR SHEAR PROFILES
CONT TO BE SUPPORTIVE OF SUPERCELLS AND I BLV WELL SEE SOME SCT
SUPERCELLS EAST OF THE MS RVR ACRS IL THRU THE EARLY EVENING HRS.
OTW CONT TO SEE STG AND GUSTY WINDS EASILY MEETING ADVSRY CRITERIA
THRU CNTRL/NE MO INTO WC IL. THE SFC LOW WILL CONT TO PULL NEWD
TNGT WITH CDFNT ADVANCING EWD PRECEEDED BY TSTRM THREAT. WNDS
SHUD GRADUALLY DIMINISH IN THE WAKE OF THE LOW AS THE SFC PRES
GRAD RELAXES...BUT THIS WILL TAKE A LTL TIME AND WE SHUD CONT TO
SEE WNDS AOA ADVSRY CRITERIA TIL ARND SUNSET. ACCORDINGLY THE
ADVSRY HAS BEEN EXTDD TIL 700 PM. LOW CLDS WILL ALSO OVERSPREAD
THE AREA THIS EVENING..SPCLY ALG AND NORTH OF I-70...THEN
GRADUALLY PULL NEWD LATE TNGT.
COOLER TMW WITH CYCLONIC FLOW IN THE BACKWASH OF THE DP SFC LOW
AND IMAGINE WELL SEE SOME INSTAB CU...SPCLY NE MO/WC IL. NEXT
UPRSTRM TROF MOVING THRU THE GRT BASIN THIS MRNG WILL IMPACT THE
MS VLY REGION THURSDAY NIGHT INTO FRI AS IT MOVES EWD THRU THE
SOPLNS. THE GFS IS MUCH FURTHER NORTH WITH LRG SCALE FRCG AND
PCPN COMPARED TO THE NAM AND OTHER SHRT RANGE GUID. WONT TOTALLY
DISCOUNT IT BUT FEEL IT IS TOO FAR NORTH ATTM AS NRN STREAM TROF
SHUD HAVE A TENDENCY TO SHUNT THINGS A BIT MORE SWD. FAVOR THE HIEST
POPS ACRS FAR SE MO/SRN IL.
COOLEST DAY OVR THE NEXT FEW SHUD BE FRI WITH AMPLIFYING UPR TROF
AND LOTS OF CLDS. TEMPS THEN MODERATE INTO THE WEEKEND THRU EARLY
NEXT WK AS THIS UPR TROF MOVS QUICKLY THRU THE ERN U.S. AND QUASI-
ZONAL FLOW BCMS ESTABLISHED ALF.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 48 65 41 54 / 20 10 30 30
QUINCY 45 58 35 52 / 20 10 20 20
COLUMBIA 43 62 38 54 / 10 10 20 20
JEFFERSON CITY 43 64 39 54 / 10 10 30 20
SALEM 47 62 40 52 / 40 10 40 50
FARMINGTON 47 68 42 52 / 20 10 50 50
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES...AUDRAIN...BOONE...CALLAWAY...COLE...
GASCONADE...KNOX...LEWIS...MARION...MONITEAU...MONROE...
MONTGOMERY...OSAGE...PIKE...RALLS...AND SHELBY.
IL...WIND ADVISORY IN EFFECT FROM 4 PM UNTIL 7 PM CST WEDNESDAY FOR
THE FOLLOWING ZONES...ADAMS IL...BROWN IL...AND PIKE IL.
&&
GLASSHazardous weather outlook, Mar 30, 3:58 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CST WED MAR 30 2005 ILZ095-MOZ018-019-026-027-034-035-041-042-047>051-059-311000- ADAMS IL-AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-RALLS-SHELBY- 358 PM CST WED MAR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS WESTERN ILLINOIS. .DAY ONE...TONIGHT SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGE CAUSED FROM WIND THIS EVENING. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-060>065-072>075- 084-085-099-311000- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-MADISON IL- MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 358 PM CST WED MAR 30 2005 .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTH CENTRAL ILLINOIS THIS EVENING. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ALONG AND EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION CONTINUES TO BE REQUIRED FOR SOUTH CENTRAL ILLINOIS THIS EVENING. ILZ096-097-MOZ036-311000- BROWN-PIKE-PIKE IL- 358 PM CST WED MAR 30 2005 .DAY ONE...TONIGHT SOUTHWEST WINDS OF 20 TO 25 MPH WITH SOME GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THIS EVENING THROUGH 7PM. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WESTERN ILLINOIS THIS EVENING. THE PRIMARY THREAT WILL BE LIGHTNING... DAMAGING WIND AND LARGE HAIL...HOWEVER ISOLATED TORNADOES ARE ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY REQUIRED THIS EVENING. SDD/MB
In the hours before
Special weather statement, Mar 30, 2:27 PM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 227 PM CST WED MAR 30 2005 ILC009-302200- BROWN- 227 PM CST WED MAR 30 2005 ...TORNADO WATCH 106 HAS BEEN ISSUED FOR BROWN COUNTY... TORNADO WATCH FOR BROWN COUNTY HAS BEEN EXTENDED UNTIL 8PM CST. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL RADIO OR TELEVISION STATION FOR THE LATEST UPDATES. ILC001-MOC103-111-302200- ADAMS IL-KNOX-LEWIS- 227 PM CST WED MAR 30 2005 ...TORNADO WATCH 104 HAS BEEN CANCELED... THE TORNADO WATCH THAT WAS IN EFFECT FOR KNOX...LEWIS AND ADAMS COUNTIES HAS BEEN CANCELED. THE IMMEDIATE RISK FOR SEVERE WEATHER HAS DIMINISHED. SDD/MB
Special weather statement, Mar 30, 4:07 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 407 PM CST WED MAR 30 2005 ILC009-310000- BROWN- 407 PM CST WED MAR 30 2005 ...TORNADO WATCH 106 HAS BEEN CANCELED... TORNADO WATCH THAT WAS IN EFFECT FOR BROWN COUNTY HAS BEEN CANCELED. THE IMMEDIATE RISK FOR SEVERE WEATHER HAS DIMINSHED. ILC061-083-310000- GREENE IL-JERSEY IL- 407 PM CST WED MAR 30 2005 ...TORNADO WATCH 105 HAS BEEN CANCELED... THE TORNADO WATCH THAT WAS IN EFFECT FOR GREENE AND JERSEY COUNTIES HAS BEEN CANCELED. THE IMMEDIATE RISK FOR SEVERE WEATHER HAS DIMINISHED. SDD
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.